At this time the doctor decided to experiment with different types of drugs….
…such as anti-seizure medications, Topamax, Depakote, Lamictal and Neurontin, as well as anti-psychotics, like Risperdal, Seroquel, and Zyprexa, causing me to have a multitude of other side-effects such as tremors, visual disturbances, anxiety and nervous problems for which I was prescribed benzodiazepines. Guess what, I was more depressed, I was more ill than I had ever been before in my life.
Now my back pain was getting worse….
…Due to an inherent back problem, I have always, even as a teen, had back pain. The medications decreased my pain tolerance. I developed Fybromyalga. I became obsessed with illness and with pain. I gained an excessive amount of weight. I also began behaving impulsively, lost interest in relationships and developed social phobias, such as agoraphobia (fear of public places, not wanting to leave home). I would panic in crowds, break out in a sweat, collapsing in terror.
Of course my children were suffering during this whole time ….
….because I was unable to provide nurturing. I could not feel joy or affection, and I became obsessed with death. I didn’t want anyone to touch me, cried sometimes uncontrollably but could never explain why. I felt hopeless. I felt like a burden to everybody. I spoke with slurred speech, couldn’t find words and had loss of memory. The tremors became so severe that I could no longer write a check or sign my name. This only led to more anti social behavior and self isolation.
Every month I went to my doctor, each time my medication and dosage were changed….
….There was a point during the ten years that I realized the medication was making me sick. Especially when I got lithium toxicity. My body was holding on to all fluid, I was bloated beyond recognition, my pupils were dilated (one more than the other), I started to get panicky and I had constant nausea and severe headaches along with other symptoms which alarmed my husband, and he called my doctor who told me to stop taking the medication immediately.
This stopped the toxicity from progressing, but the immediate withdrawal caused….
….me to crash into an even deeper depression. More medication, without relief, more suicidal ideation. Alcohol binges.
During this whole time, my husband, family and friends stood by me, but I didn’t know it….
….I didn’t care. I even expressed hostility towards those who tried to reach out to me with their concerns. I had no interests, no hobbies outside of the dark, morose, and depressing. My music, books, movies that I watched all dealt with depressing subjects, especially death. I had total dissociation (Feeling as though I were transparent or not feeling anything at all.) I slept most of my days, but had to take drugs to sleep at night too. I had nightmares if I dreamt at all. I was always jittery and hyper vigilant. I could not tolerate any light and often called myself a vampire.
I had to have throat surgery due to sleep apnea, anther side effect….
….which the weight gain from the drugs certainly did not help! And during the recuperation time we made a move to Chino Valley. Major stress, beyond what I was able to deal with and within a few weeks I was hospitalized for the first time for a breakdown. I was in the hospital for 10 days. It was a frightening experience. Locked doors, scary people and more medication changes.
When I was released and came home I was worse than ever….
….My eyes were dead. I shook uncontrollably, actually a side effect of anti seizure medications. I had to move my legs constantly. I was having hallucinations. I had absolutely no energy and no desire to do anything. I felt empty. My family rallied to get me back on my feet. Friends brought dinner to help out. But I really remember very little of this time period. It was as if I were seeing things from outside of my body.
I felt nothing. I just wanted to die. This is when it all started to climax.
My symptoms escalated to the point that I had to be hospitalized again….
….During this whole time, my psychiatrist kept assuring me that it was just a matter of time until the right balance of medication was determined. It was trial and error. Ten years of trial and error! From my 25th year until I was 36years old. The years that I should have enjoyed most with my husband and young family.
An attempted suicide made for another hospital stay….
….where I was humiliated in front of other patients by psychiatric techs, after which I made another attempt to end my life while I was still in the hospital. I lied to get out of the hospital, telling them I felt better. Eight days later I went home on new drugs.
Two weeks later I was back in the hospital for another eight days…
….I was so out of it. I felt like I was in a vacuum. I did things contrary to my nature, not even thinking of consequences. Nothing mattered. On leaving the hospital following my third stay, I was told that my diagnosis was Bipolar II, Panic and anxiety disorder, PTSD ( post traumatic stress disorder), and Borderline Personality Disorder with psychotic episodes. It seemed that I would just get worse and never well again.
Back home, my family searched for answers, …
…& looked for ways to help me. Good friends, Brian and Barb Kuckuck went to a Young Living convention in California. They returned with help – a CD, Help! I Can’t Get Off My Antidepressant! and a book on antidepressants, Prozac: Panacea or Pandora? from Ann Blake Tracy.
The CD opened our eyes to the destruction of people’s lives these drugs cause….
….I today know I have a disposition towards depression, but I am not bipolar, I am not psychotic and I do not have a borderline personality disorder. My mental and many physical disorders were caused primarily by the medication I was given by my doctors. I lost 10 years of my life.
I followed Ann Blake Tracy’s guidelines for tapering off of the medication …
…and I have been using the Cortistop and various supplements as well as essential oils, particularly Peace and Calming, Valor and Clarity, without which, I know it would have been much more difficult to break free from the drugs. The weaning process is a long one, it can last for up to two years, but it is worth it.